Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Omaha, NE

October 16, 201220 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Oct 16, 2012, 3:38 PM CDT for 20 counties in Nebraska. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 3:38 PM CDT (20:38 UTC)
In effect from
Oct 17, 2012, 1:00 PM CDT
Expired
Oct 17, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS83 KOAX 162038
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 PM CDT TUE OCT 16 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH
STRONG NORTHWEST WINDS DEVELOPING AND MUCH DRIER AIR MOVING IN.
THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES IN AREAS WITH
DRY VEGETATION WILL COMBINE TO RAISE FIRE WEATHER CONDITIONS TO
CRITICAL LEVELS.

NEZ011-012-015>018-030>033-042-043-050-065-170915-
/O.UPG.KOAX.FW.A.0010.121017T1700Z-121018T0000Z/
/O.NEW.KOAX.FW.W.0016.121017T1800Z-121017T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-BUTLER-SEWARD-
338 PM CDT TUE OCT 16 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY FOR
STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
011...012...015...016...017...018...030...031...032...033...
042...043...050 AND 065...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST WINDS AVERAGING 25 TO 30 MPH WITH GUSTS AS
  HIGH AS 40 TO 45 MPH.

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT 
  WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ034-044-051-066-078-088-170915-
/O.NEW.KOAX.FW.W.0016.121017T1800Z-121017T2300Z/
BURT-DODGE-SAUNDERS-LANCASTER-SALINE-JEFFERSON-
338 PM CDT TUE OCT 16 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY FOR
STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
034...044...051...066...078 AND 088...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT
WEDNESDAY. 

* WIND...NORTHWEST WINDS AVERAGING 25 TO 30 MPH WITH GUSTS AS
  HIGH AS 40 TO 45 MPH.

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT 
  WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
990 
WWUS83 KOAX 170842
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
342 AM CDT WED OCT 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.STRONG AND GUSTY NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED
TODAY WITH DRIER AIR MOVING IN BY THIS AFTERNOON. THE STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES IN AREAS WITH DRY
VEGETATION WILL COMBINE TO RAISE FIRE WEATHER CONDITIONS TO
CRITICAL LEVELS.

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-171645-
/O.CON.KOAX.FW.W.0016.121017T1800Z-121017T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-
342 AM CDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 034...044...051...066...078 AND 088...

* WIND...NORTHWEST WINDS AVERAGING 25 TO 30 MPH WITH GUSTS AS 
  HIGH AS 40 TO 45 MPH. 

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT
  THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KERN
979 
WWUS83 KOAX 171543
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1043 AM CDT WED OCT 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.STRONG AND GUSTY NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED
TODAY WITH DRIER AIR MOVING IN THIS AFTERNOON. THE STRONG WINDS
AND LOW RELATIVE HUMIDITY VALUES IN AREAS WITH DRY VEGETATION WILL
COMBINE TO RAISE FIRE WEATHER CONDITIONS TO CRITICAL LEVELS.

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-172300-
/O.CON.KOAX.FW.W.0016.121017T1800Z-121017T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-
1043 AM CDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 034...044...051...066...078 AND 088...

* WIND...NORTHWEST WINDS AVERAGING 30 TO 40 MPH WITH GUSTS AS HIGH
  AS 50 MPH.

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT 
  THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOBERT
985 
WWUS83 KOAX 172020
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 PM CDT WED OCT 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.NORTHWEST WINDS OF 25 TO 40 MPH WITH STRONGER GUSTS WILL CONTINUE
INTO EARLY EVENING. DRIER AIR IS MOVING IN FROM THE WEST AS OF MID
AFTERNOON. THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES IN
AREAS WITH DRY VEGETATION WILL COMBINE TO RAISE FIRE WEATHER
CONDITIONS TO CRITICAL LEVELS.

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-172300-
/O.CON.KOAX.FW.W.0016.000000T0000Z-121017T2300Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-
320 PM CDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 034...044...051...066...078 AND 088...

* WIND...NORTHWEST WINDS AVERAGING 25 TO 35 MPH WITH GUSTS AS
  HIGH AS 50 MPH.

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT 
  THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
512 
WWUS83 KOAX 172248 AAA
RFWOAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
548 PM CDT WED OCT 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EARLY THIS EVENING...

.NORTHWEST WINDS OF 25 TO 40 MPH WITH STRONGER GUSTS WILL CONTINUE
INTO EARLY EVENING. DRIER AIR MOVED INTO THE WESTERN PARTS OF THE
AREA THIS AFTERNOON. THE STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES IN AREAS WITH DRY VEGETATION WILL COMBINE TO RAISE FIRE
WEATHER CONDITIONS TO CRITICAL LEVELS INTO EARLY THIS EVENING.

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-180000-
/O.EXT.KOAX.FW.W.0016.000000T0000Z-121018T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-
548 PM CDT WED OCT 17 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
034...044...051...066...078 AND 088...

* WIND...NORTHWEST WINDS AVERAGING 25 TO 35 MPH WITH GUSTS AS HIGH
  AS 45 MPH.

* HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 20 PERCENT
  INTO EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED AND MAY ALREADY BE BANNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
359 
WWUS83 KOAX 180005
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
705 PM CDT WED OCT 17 2012

NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-180115-
/O.EXP.KOAX.FW.W.0016.000000T0000Z-121018T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-
SALINE-JEFFERSON-
705 PM CDT WED OCT 17 2012

...RED FLAG WARNING HAS EXPIRED...

NOW THAT THE SUN HAS SET...TEMPERATURES WILL COOL AND LOW HUMIDITY
VALUES WILL RECOVER. THUS...THE RED FLAG WARNING THAT WAS IN
EFFECT UNTIL 7 PM WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:25 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 16, 3:25 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT TUE OCT 16 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY

PRIMARY FORECAST PROBLEMS ARE...CHANCE OF SHOWERS FOR TONIGHT AND
INTO WEDNESDAY MORNING...POTENTIAL FOR RED FLAG WARNING CONDITIONS
WEDNESDAY...WINDS WEDNESDAY AND THURSDAY.

WATER VAPOR IMAGERY LOOP EARLY THIS AFTERNOON SHOWED A STRONG
SHORTWAVE TROUGH DIGGING SOUTHEAST ALONG THE AREA STRETCHING FROM
SOUTHERN ALBERTA INTO IDAHO. 12 HOUR HEIGHT FALLS AT 18Z WERE
ESTIMATED AT AROUND 180 METERS IN NORTHWEST MONTANA. FORCING AND
COLD AIR ALOFT ASSOCIATED WITH THE SHORTWAVE WAS HELPING GENERATE
SOME TSTMS OVER THE ROCKIES THIS AFTERNOON. A POCKET OF MID LEVEL
MOISTURE AND MODERATE LIFT (700 MB VERTICAL VELOCITIES AROUND 6
MICROBARS/SECOND) WILL MOVE ACROSS THE AREA LATER TONIGHT THROUGH
MID MORNING WEDNESDAY. THERE IS ALSO SOME FRONTOGENESIS INDICATED
MAINLY BETWEEN 600 AND 450 MB. KEPT SOME LOW POPS GOING FOR
SHOWERS...BUT EXPECT THESE WILL BE SPOTTY AND WILL END QUICKLY BY
MID MORNING MOST AREAS. INSTABILITY LOOKED MARGINAL AT BEST...SO
DID NOT MENTION THUNDER AT THIS TIME. LOWS TONIGHT WILL BE HELD
UP SOME BY THE COMBINATION OF CLOUDS AND WIND.

DESCENDING MOTION AND STRONG PRESSURE GRADIENT BEHIND COLD FRONT
MOVING THROUGH THE AREA TONIGHT/WEDNESDAY MORNING WILL RESULT IN
STRONG NORTHWEST WINDS FOR FOR ABOUT THE NORTHWEST HALF OF THE
FORECAST AREA. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THAT
AREA FROM MID/LATE MORNING THROUGH THE AFTERNOON. ALSO...FOR THE
SAME AREA...ISSUED A RED FLAG WARNING (RFW). HAVE NO DOUBT WIND
CONDITIONS WILL BE STRONG ENOUGH FOR RFW AND NOW IT LOOKS LIKE
DEWPOINTS WILL BE LOW ENOUGH TOO. THIS IS BASICALLY FOR AN AREA
SIMILAR TO THE FIRE WEATHER WATCH ISSUED YESTERDAY. USED A BLEND
OF 12Z NAM AND 12Z GFS MOS...WHICH WAS VERY SIMILAR TO THE
PREVIOUS FORECAST.

ALTHOUGH THE SHORTWAVE TROUGH AXIS SHIFTS EAST OF OUR AREA WEDNESDAY
AFTERNOON...IT APPEARS THAT A CLOSED LOW WILL FORM OVER EASTERN
NORTH DAKOTA OR NORTHWEST MINNESOTA BY WEDNESDAY EVENING. THIS IS
THEN FORECAST TO MOVE TO SOUTHERN WISCONSIN BY THURSDAY EVENING.
MOISTURE AND LIFT WRAPPING AROUND THE BACKSIDE OF THE LOW SHOULD BE
ENOUGH TO GENERATE SOME LIGHT PCPN FOR THURSDAY INTO THURSDAY NIGHT.
LATEST MODELS WERE IN FAIR AGREEMENT WITH THAT SCENARIO...BUT THE
BEST CHANCE OF PCPN WILL BE OVER THE EASTERN DAKOTAS AND WESTERN
MINNESOTA WITH TROWAL FEATURE. LOW LEVEL WINDS ON THURSDAY WILL BE
EVEN STRONGER THAN WEDNESDAY...WITH A TIGHTER PRESSURE GRADIENT
AND GOOD DOWNWARD TRANSFER OF MOMENTUM. CONSIDERED ISSUING A HIGH
WIND WATCH THURSDAY...BUT WITH 2 OTHER HEADLINES ALREADY GOING...
WILL JUST HIGHLIGHT THIS IN THE HAZARDOUS WEATHER OUTLOOK (HWO)
FOR NOW.

A RIDGE OF HIGH PRESSURE AT THE SURFACE BUILDS OVER THE AREA ON
FRIDAY...SO CLOUDS SHOULD DECREASE AND WINDS SHOULD DIMINISH
DURING THE DAY. HIGHS SHOULD TOP OUT IN THE 50S.

MILLER

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

NEW ECM RUN FOR THIS MORNING SEEMS TO BE TRENDING TOWARD THE GFS
SOLUTION WHICH DEPICTS A LARGE UPPER CLOSED LOW DEVELOPING OFF THE
PAC NW COAST WITH A MODERATELY AMPLIFIED RIDGE EXTENDING FROM THE
NRN PLAINS INTO ALBERTA/SASK. PREVIOUS ECM RUN...16/00Z...WAS QUITE
AGGRESSIVE ADVERTISING CANADIAN CAA THRUSTING INTO THE LOWER 48
MONDAY/TUESDAY TIME FRAME...BUT HAS NOW BACKED OFF AND EVEN SHOWS
CNTRL PLAINS 850 TEMPS SLIGHTLY WARMER THAN THE GFS.
FURTHERMORE...SEVERAL CMC ENSEMBLE MEMBERS ARE HINTING WARMER
SCENARIO BUILDING A RIDGE FROM THE NRN PLAINS INTO ALBERTA/SASK AS
WELL. THUS...WILL TREND MORE TWD GFS.

AT ANY RATE...MAIN ISSUE IS WHETHER PCPN WILL ACCOMPANY RELATIVELY
WEAK COLD FRONT DROPPING INTO THE CNTRL PLAINS EARLY NEXT WEEK. BOTH
THE GFS/ECM EJECT A WEAK VORT OUT OF THE SWRN STATES. GFS ENERGY
THOUGH GETS RUBBED OUT EARLY TUESDAY MORNING AS UPPER RIDGE
AMPLIFIES. THE ECM ON THE OTHER HAND MAINTAINS THE VORT ENERGY AND
LIFTS IT ACROSS KS/MO/IA. AT THIS POINT FEEL BEST CHANCE FOR PCPN
DEVELOPMENT WILL BE OVER THE SRN CWA SOUTH OF I-80...THUS WILL
INTRODUCE SMALL POPS SUNDAY NIGHT THRU MONDAY NIGHT.

AS FOR TEMPS...SHOULD BE WELL ABOVE NORMAL HIGHS NEXT WEEKEND THEN
FALLING TO NEAR NORMAL MONDAY AND TUESDAY.

DEE

&&

.FIRE WEATHER...

FIRE WEATHER WATCH FOR WEDNESDAY WAS CONVERTED TO A RED FLAG
WARNING...BASED ON COORDINATION WITH BORDERING NWS OFFICES. MADE
SOME MINOR CHANGES TO COUNTIES AFFECTED AND ADJUSTED TIMES WHEN
RELATIVE HUMIDITY (RH) WILL BE THE LOWEST. RH SHOULD DROP TO LESS
THAN 20 PERCENT. WINDS SHOULD BE AT WIND ADVISORY LEVELS
WEDNESDAY. EVEN STRONGER WINDS ARE EXPECTED THURSDAY...BUT IT
APPEARS RH VALUES WILL BE HIGHER.

MILLER

.AVIATION...

18Z TAFS FOR KOFK...KOMA AND KLNK.

MAIN ISSUE THIS PERIOD WILL BE VARIABLE WIND CONDITIONS
OTHERWISE EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE
FORECAST. FAST FLOW ALOFT WILL BRING A STRONG COLD FRONT
INTO THE AREA AFTER 06Z WITH STRONG NW WINDS SPREADING
ACROSS THE AREA FOR THE REMAINDER OF THE PERIOD.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM TO 6 PM CDT WEDNESDAY FOR NEZ011-012-
     015>018-030>034-042>044-050-051-065-066-078-088.

     WIND ADVISORY FROM 10 AM TO 6 PM CDT WEDNESDAY FOR NEZ011-012-
     015>018-030>034-042>044-050-051-065-066-078-088.

IA...NONE.
&&
Hazardous weather outlook, Oct 16, 3:58 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
358 AM CDT TUE OCT 16 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
358 AM CDT TUE OCT 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS WILL DEVELOP WEDNESDAY IN ASSOCIATION WITH
A STRONG COLD FRONT. A FEW GUSTS OVER 40 MPH ARE POSSIBLE
WEDNESDAY AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOWERING RELATIVE
HUMIDITIES TO AROUND 20 PERCENT HAVE PROMPTED A FIRE WEATHER
WATCH TO BE POSTED FOR WEDNESDAY AFTERNOON. THIS AREA IS GENERALLY
NORTHWEST OF A LINE FROM SEWARD TO MACY NEBRASKA. GUSTY NORTHWEST
WINDS ARE ALSO CURRENTLY FORECAST FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:38 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 22 more27 hr

Nearby

Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.